Our expert says:
Again, I understand how bad and how strongly you feel about this drug and how you feel it has affected you.
Ritalin is a stimulant drug, and in normal, ordinary people, could well be expected to have some of the sort of effects you describe. Way back, it was noticed that children's brains could react paradoxiaclly to some drugs - they could be sedated by stimulants by amphetamine, and got very agitated and hyperactive on barbiturates which would sedate others. So the early work on using Ritalin in CHILDHOOD ADHD related to children only. The idea that ADHD might, perhaps in a somewhat different form, persist into adulthood, is a comparatively recent concept, and I have not seen research that I find convincing, that the benefits described in using Ritalin and similar drugs in childhood ( I don't work and have't worked, in those areas ) continue into adult life.
The way you describe how Ritalin affects you sounds more like it was CAUSING ADHD like symptoms rather than relieving them.
I really wonder whether you are being treated on the basis of the most useful diagnosis. I wonder whether a second (m or 4rd, or whatever ) opinion from a neutral and un-connected psychiatrist might produce a different diagnosis, and might suggest soem treatment which could help you to feel less agitated and confused, and more rested. But I know you have been very discouraged by your experiences, and may be reluctant to trust another shrink. But keep the possibility in mind, and think about it.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.